MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE NEEDLE WITH SMARTSLIP; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE NEEDLE WITH SMARTSLIP; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305760
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd eclipse needle with smartslip there were sterility issues.There was no report of patient impact.The following information was provided by the initial reporter, translated from french to english: we found a defect on the sterility of the needles ref (b)(4).The concerned lot 2112013.We have these needles available at the pharmacy.
 
Event or Problem Description
It was reported while using bd eclipse needle with smartslip there were sterility issues there was no report of patient impact.The following information was provided by the initial reporter, translated from french to english: we found a defect on the sterility of the needles ref (b)(4).The concerned lot 2112013.We have these needles available at the pharmacy.
 
Additional Manufacturer Narrative
H6: investigation summary a device history record review was completed for provided material number 305760 and lot number 2112013.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) picture sample was provided for evaluation by our quality engineer.Through examination of the picture, a hole was observed within the packaging paper.It is possible that the observed package damage resulted during the packaging process.In the primary packaging process, film and paper are sealed and then the secondary packaging process consists of the introduction of needle strips into the shelf cartons.A malfunction in the machinery could have taken place in which the strips were not positioned properly, resulting in this defect.

Brand Name
BD ECLIPSE NEEDLE WITH SMARTSLIP
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17096884
Report Number3002682307-2023-00153
Device Sequence Number1983144
Product Code FMI
UDI-Device Identifier50382903057608
UDI-Public(01)50382903057608
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305760
Device Catalogue Number305760
Device Lot Number2112013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown